I was taking 5-htp for anxiety just over a year ago but then I had a stomach ulcer and stopped. It's been over a year since having the ulcer. Could I start taking it again?
Can I start taking 5-HTP again. I stopped because I had a stomach ulcer?
Question posted by 2ndline on 28 May 2012
Last updated on 13 January 2018 by Stevietap
5-htp can have nasty side effects and one of them is heartburn and other stomach problems. If that is the case with you, there’s a good chance that the 5-htp caused annincrease in stomach acid during an extended time period, damaged your stomach lining and thus set the stage for the creation if an ulcer. It would possibly be better for you to steer clear of 5-htp all together.
The very first time I ever tried 5-HTP I have really bad abdominal pain. I was laid up on the couch for a week. Didn't know what caused it. I've also tried sublingual 5-HTP which instantly caused acid reflux. I've been using an enteric coated 5-HTP ever since, but think it still has been causing some mild gut issues and I just became tolerant of it not knowing it may still be the 5-HTP. Several weeks ago I decided to go off 5-HTP to see how I would do. I felt more calm, my gut felt better etc... Besides the 5-HTP possible agitating my gut, I think I may have pushed my serotonin limits a bit high causing some other discomforts.
I decided to go back on 5-HTP. And developed really bad stomach pain, nausea, maliase/ill feelings. I've had bought of chills, anxiousness, high blood pressure, fast heart rate, etc... I do believe this is the 5-HTP not only upsetting my gut but that my serotonin level are a bit too high. I'm now going to take a break from 5-HTP to see of all these symptoms subside.
Anyone else experience anything like this?
Why do you think that the 5-htp caused your ulcer? Ulcers are generally caused by Hpylori (hope that the spelling is correct). I have gastritis, and have to take a protease pump inhibitor, (Previcid), lowest dosage daily, and I take a heaping helping bunch of 5-HTP. Are you sure that is your problem? If it helped you, try it again. If your stomach starts getting upset again, go to the doctor, but I see nothing in that supplement that causes ulcers.
Hello 2ndline. I would ask your doctor. Best of wishes, pledge
Possibly, but I personally wouldn't dare say yes because I believe it's a good question for your Dr. Hope this helps.
Do you know what caused the ulcer? If it was the med I would stay away, if not then try it again. I do know this med is use to help so many things MS, fibro, depression, and so many things it would be a shame if it caused ulcer's.
- 5-HTP uses and safety info
- 5-HTP information for Healthcare Professionals (includes dosage details)
- Side effects of 5-HTP (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.